MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® VELOCITY¿ BI; INDICATOR, BIOLOGICAL (FRC)

ADVANCED STERILIZATION PRODUCTS STERRAD® VELOCITY¿ BI; INDICATOR, BIOLOGICAL (FRC)
Catalog Number 43210
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
A customer reported a positive result with a sterrad® velocity¿ biological indicator (bi) after a completed sterrad® cycle.The affected load was released and used on a patient.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive sterrad® velocity¿ biological indicators when the loads have been released for use prior to reprocessing.
 
Additional Manufacturer Narrative
Concomitant med products correction from sterrad sterilizer to sterrad® nx sterilizer, serial #: (b)(4).Additional information received by the customer during follow up: the bi was incubated for 30 minutes.The chemical indicator (ci) changed color correctly.The two subsequent bi results were both positive.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the device history record (dhr), trending of lot number, system risk analysis (sra), visual analysis and retains analysis.The dhr was reviewed and the involved lot met manufacturer specifications at the time of release.No anomalies were observed that would contribute to the customer's experienced issue.Trending analysis by lot number was reviewed from 05/05/2018 to 08/30/2018 and trending was not exceeded.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." the sterrad® velocity bi was not returned for visual inspection.Twenty-two retains bis were subject to functional evaluation.All twenty-two bis met specification.Upon follow-up, the customer stated they were unable to provide any further details regarding the event.The assignable cause could not be verified.It is unlikely the suspected positive bi was caused by a performance issue as the retains met functional specification, dhr review found no anomalies that would contribute to a positive bi result and lot history review found trending was not exceeded in this lot.An issue with sterrad® performance is also unlikely as the cycle passed and the chemical indicator disc changed correctly.As a result, there is not an issue with product performance when used per the instructions for use (ifu).The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® VELOCITY¿ BI
Common Device Name
INDICATOR, BIOLOGICAL (FRC)
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key7871260
Report Number2084725-2018-00706
Device Sequence Number1720147
Product Code FRC
UDI-Device Identifier10705037048908
UDI-Public10705037048908
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number43210
Device Lot Number1251827
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer01/09/2019
02/12/2019
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date01/21/2019
02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STERRAD STERILIZER; STERRAD® NX STERILIZER, SERIAL #: (B)(4)